Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 336, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 26, 2011, 3:21 PM CDT for Blount County, Alabama. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2011, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 26, 2011, 3:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Blount County, AL
The radar
The Birmingham radar (KBMX), 86 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 3:30 PM CDT | TSTM WND DMG | Nectar, AL | EMERGENCY MANAGER REPORTS SEVERAL TREES AND POWER LINES DOWN IN THE NORTHERN AND WESTERN PARTS OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 12:05 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2353 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
914
WUUS54 KBMX 262021
SVRBMX
ALC009-262045-
/O.NEW.KBMX.SV.W.0336.110626T2021Z-110626T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
321 PM CDT SUN JUN 26 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BLOUNT COUNTY IN ALABAMA...
* UNTIL 345 PM CDT
* AT 321 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES EAST OF MCLARTY TO 6 MILES NORTHWEST OF GARDEN CITY...
AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLEVELAND...ONEONTA...BANGOR...HAYDEN...DALLAS...NECTAR...LOCUST
FORK AND ROSA.
WINDS OF 70 TO 80 MPH WILL UPROOT TREES...DOWN POWER LINES AND CAUSE
DAMAGE TO HOMES AND STRUCTURES.
THIS IS A DANGEROUS STORM. IF YOUR ARE IN ITS PATH...PREPARE
IMMEDAITELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3398 8634 3394 8637 3394 8634 3388 8635
3383 8646 3383 8675 3384 8682 3384 8693
3392 8692 3397 8678 3403 8672 3403 8633
TIME...MOT...LOC 2021Z 272DEG 28KT 3416 8628 3409 8678
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:51 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 26, 12:51 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1251 PM CDT SUN JUN 26 2011 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... IMPRESSIVE OUTFLOW BOUNDARY EVIDENT ON VISIBLE SATELLITE IMAGERY THIS MORNING...WHICH HOLDS THE BULK OF OUR ATTENTION WITH REGARD TO THIS AFTERNOON'S FORECAST. CONDITIONS ARE BECOMING INCREASINGLY UNSTABLE WITH DAYTIME HEATING...AND THE 12Z BMX SOUNDING POSTED A NOT-TOO-SHABBY 1.74 INCHES OF PRECIPITABLE WATER. GIVEN THESE FACTORS...I AM INCLINED TO BUMP UP POPS TO THE 40-50 PERCENT RANGE IN OUR NORTHERN COUNTIES FOR THIS AFTERNOON. I'LL KEEP THE 20-30 PERCENT IN THE SOUTH...ONLY BECAUSE I AM NOT SURE HOW FAR SOUTH ANY CONVECTION COULD GET BEFORE 00Z. THE CHANGE TO POPS WILL BE THE ONLY BIG CHANGE WITH THIS UPDATE. TEMPERATURES ARE CLIMBING QUICKLY...BUT PRETTY MUCH ON SCHEDULE TO REACH HIGHS IN THE 90S. /61/ && .AVIATION...18Z TAF DISCUSSION. OUTFLOW BOUNDARY FROM EARLIER STORMS IN TENNESSEE HAS PUSHED INTO NORTHERN ALABAMA...AND ANOTHER BATCH OF STORMS HAS DEVELOPED IN THE WESTERN HALF OF TENNESSEE. CONDITIONS IN CENTRAL ALABAMA ARE QUITE UNSTABLE...AND THERE IS GROWING CONFIDENCE THAT THE CURRENT AREA OF STORMS WILL RIDE ALONG THE PREVIOUS OUTFLOW BOUNDARY AND EXPAND IN COVERAGE THROUGH THE AFTERNOON AS IT PUSHES SOUTH. THUS...I HAVE ENOUGH CONFIDENCE TO TRY TO TIME THE STORMS' ARRIVAL INTO BHM... TCL...EET...AND ANB...AS INDICATED BY THE VCTS IN THE FORECAST. IF THE STORMS DO CONTINUE TO MOVE AND DEVELOP SOUTHWARD...AND CONFIDENCE GROWS EVEN MORE...THEN WE WILL UPDATE THE RESPECTIVE TAFS TO GET EVEN MORE SPECIFIC ON AFFECTS AND TIMING. OUTSIDE OF THUNDERSTORM AREAS CONDITIONS WILL BE PREDOMINANTLY VFR...WITH CUMULUS LEVEL CLOUDS DISSIPATING AFTER DARK AND REFORMING AFTER SUNRISE MONDAY. ANY LOCATIONS THAT GET SUBSTANTIAL RAIN THIS AFTERNOON OR EVENING WILL HAVE AN INCREASED CHANCE OF FOG FORMATION EARLY MONDAY MORNING. /61/ NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 16 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 26, 1:08 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 108 PM CDT SUN JUN 26 2011 ALZ011>015-017>050-271800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 108 PM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF THUNDERSTORMS WILL LIKELY MOVE ACROSS PORTIONS OF CENTRAL ALABAMA...BETWEEN 3 PM THIS AFTERNOON AND 8 PM THIS EVENING. A FEW OF THESE STORMS WILL BE STRONG TO SEVERE...POTENTIALLY PRODUCING DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. THE STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING STRIKES. THE AREA MOST LIKELY TO EXPERIENCE SEVERE STORMS IS FROM THE CITIES OF VERNON...FAYETTE...BIRMINGHAM...AND ANNISTON...NORTHWARD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG TO SEVERE STORMS ARE POSSIBLE AREAWIDE ON TUESDAY INTO TUESDAY NIGHT...AS A FRONTAL BOUNDARY WILL TRY TO WORK INTO THE AREA. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING STRAIGHT- LINE WINDS...AND HEAVY DOWNPOURS. THERE ARE STILL SOME TIMING DIFFERENCES THAT WILL NEED TO BE MONITORED OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON AS WELL AS TUESDAY. 61
In the hours before
Local storm report, Jun 26, 10:15 AM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1015 AM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 2 S HEFLIN 33.62N 85.59W
06/24/2011 CLEBURNE AL EMERGENCY MNGR
TREES DOWN ALONG INTERSTATE 20.
&&
08Special weather statement, Jun 26, 2:23 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
223 PM CDT SUN JUN 26 2011
ALZ017-262000-
BLOUNT AL-
223 PM CDT SUN JUN 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLOUNT COUNTY UNTIL
300 PM CDT...
AT 219 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTHWEST OF BLOUNTSVILLE...MOVING EAST AT 15
MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLOUNTSVILLE...
STRAWBERRY...
BROOKSVILLE...
SNEAD...
MCLARTY...
&&
LAT...LON 3420 8640 3410 8630 3407 8633 3402 8634
3408 8670 3409 8670 3409 8668 3412 8663
3413 8661 3418 8656 3426 8652 3426 8644
TIME...MOT...LOC 1923Z 277DEG 13KT 3416 8660
27Special weather statement, Jun 26, 2:45 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
245 PM CDT SUN JUN 26 2011
ALZ050-262015-
BARBOUR AL-
245 PM CDT SUN JUN 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BARBOUR COUNTY UNTIL 315
PM CDT...
AT 242 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TEXASVILLE...OR 12 MILES EAST OF CLIO...MOVING
NORTHWEST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CLIO...
TYLER CROSSROADS...
GAINO...
MILLERS FORD...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3170 8563 3195 8538 3174 8527 3170 8533
3170 8541 3164 8541 3162 8543
TIME...MOT...LOC 1945Z 139DEG 6KT 3175 8542
61Special weather statement, Jun 26, 3:16 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
316 PM CDT SUN JUN 26 2011
ALZ011>015-023-024-262115-
FAYETTE AL-JEFFERSON AL-LAMAR AL-MARION AL-TUSCALOOSA AL-WALKER
AL-WINSTON AL-
316 PM CDT SUN JUN 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WINSTON...WALKER...
NORTHERN TUSCALOOSA...SOUTHERN MARION...LAMAR...WESTERN JEFFERSON AND
FAYETTE COUNTIES UNTIL 415 PM CDT...
AT 311 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF WESTON TO
CURRY...AND MOVING SOUTH AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
JASPER...
CARBON HILL...
WINFIELD...
CORDOVA...
SULLIGENT...
&&
LAT...LON 3422 8819 3399 8714 3392 8708 3390 8708
3390 8701 3385 8697 3342 8696 3350 8784
3353 8785 3353 8824 3383 8825
TIME...MOT...LOC 2016Z 341DEG 36KT 3412 8812 3390 8723
27The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:40 PM CDT | Special Weather Statement | BMX | Russell | 50 min |
| Jun 26, 2:23 PM CDT | Special Weather Statement | BMX | Blount | 37 min |
| Jun 26, 2:35 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 40 min |
| Jun 26, 2:45 PM CDT | Special Weather Statement | BMX | Barbour | 30 min |
| Jun 26, 2:53 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah | 52 min |
| Jun 26, 3:16 PM CDT | Special Weather Statement | BMX | Fayette, Lamar, Marion, Walker | 59 min |
| Jun 26, 3:30 PM CDT | Special Weather Statement | BMX | DeKalb | 30 min |
| Jun 26, 3:45 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Cherokee, Etowah, St. Clair | 45 min |
| Jun 26, 3:52 PM CDT | Special Weather Statement | BMX | Pike | 23 min |
| Jun 26, 4:03 PM CDT | Special Weather Statement | BMX | Bullock | 27 min |
| Jun 26, 4:03 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah, Jefferson, St. Clair and 2 more | 42 min |
| Jun 26, 4:10 PM CDT | Special Weather Statement | BMX | Fayette, Lamar, Pickens, Tuscaloosa | 50 min |
| Jun 26, 4:11 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Pike | 24 min |
| Jun 26, 4:14 PM CDT | Special Weather Statement | BMX | Lee | 46 min |
| Jun 26, 4:41 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Clay, Cleburne, Coosa, Randolph and 3 more | 49 min |
| Jun 26, 4:55 PM CDT | Special Weather Statement | BMX | Lee | 50 min |
| Jun 26, 4:59 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee | 31 min |
| Jun 26, 5:04 PM CDT | Special Weather Statement | BMX | Russell | 41 min |
| Jun 26, 5:28 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chambers, Chilton, Clay, Coosa, Elmore and 2 more | 47 min |
| Jun 26, 6:13 PM CDT | Special Weather Statement | BMX | Bullock, Lee, Lowndes, Macon, Montgomery, Russell | 47 min |
| Jun 26, 6:18 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 42 min |
| Jun 26, 6:28 PM CDT | Flash Flood Warning | BMX | Lee | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.